MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5305
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero multi-fuse pressure rated extension set with needleless connector(s) had blood backflow from the patient.The following information was provided by the initial reporter, translated from french to english: we have received four other medical device vigilance reports regarding maxzero valves with extension (ref: mz5305, lot: 24099033).One other case in a pediatric hospital, one case in a general ward, and two cases in orthopedics.For the pediatric case, the geriatric case, and one of the orthopedics cases, the leak at the valve was identified when the tubing was connected to the catheter.Indeed, reflux was observed up to the valve.Pulsed rinsing was performed, and no reflux was subsequently observed.For the second orthopedics case, the reflux was observed when an iv analgesic was connected to the device.
 
Additional Manufacturer Narrative
B.3.The date of event is unknown; bd awareness date used.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation result: no mz5305 sample was available for investigation.The customer reported that the affected sample was from lot: 24099033 and that "the valve leak was identified at the connection of the tubing to the catheter.In fact, reflux was observed up to the valve.A pulse flush was performed, after which no reflux was observed." as part of the investigation, the customer provided a photograph of the affected sample; analysis of the photograph confirmed the customer's experience with blood identified to have reflux'd throughout the extension set with blood visible within the maxzero housing.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot: 24099033 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.Please note the maxzero is not a back check valve and under certain circumstances it is possible for blood to back flow into the maxzero; such a phenomenon can occur if the patient has high blood pressure.As stated in the directions for use "flush the maxzero after each use with normal saline or in accordance with facility protocol." and "failure to properly prime the device can result in reflux".A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the mz5305 product in the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21626154
Report Number9616066-2025-00561
Device Sequence Number6734410
Product Code FPA
UDI-Device Identifier10885403230585
UDI-Public(01)10885403230585(11)240902(17)270902(10)24099033
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5305
Device Lot Number24099033
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown